Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 199, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 30, 2012, 3:57 PM EDT for Colleton County, Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2012, 3:57 PM EDT (19:57 UTC)
- Expired
- Jul 30, 2012, 5:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Screven County, GA, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 15 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:26 PM EDT | TSTM WND DMG | 2 Se Early Branch, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY ON DAVIDSON TOWER ROAD NEAR THE INTERSECTION WITH YEMASSEE HIGHWAY. |
| Jul 30, 4:29 PM EDT | TSTM WND DMG | 2 W Yemassee, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN AND BLOCKING THE ROADWAY AT MILE MARKER 37 ON I-95. |
| Jul 30, 4:29 PM EDT | TSTM WND DMG | 3 Ese Early Branch, SC | PUBLIC REPORTED SEVERAL TREES AND POWER LINES DOWN ON RIDGECUT RD NEAR YEMASSEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539
WUUS52 KCHS 301957
SVRCHS
GAC103-251-SCC029-049-053-302100-
/O.NEW.KCHS.SV.W.0199.120730T1957Z-120730T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT MON JUL 30 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 357 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM CUMMINGS TO
CAPTOLO...MOVING SOUTHEAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CAPTOLO...CUMMINGS...SHIRLEY...SCOTIA...FURMAN...EARLY BRANCH...
NEWINGTON...WALTERBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3282 8142 3277 8142 3277 8143 3274 8140
3277 8134 3284 8126 3286 8127 3302 8068
3270 8056 3266 8070 3270 8083 3266 8087
3262 8085 3245 8149 3272 8176
TIME...MOT...LOC 1957Z 315DEG 11KT 3280 8093 3262 8161
$$1 follow-up statement
412
WWUS52 KCHS 302015
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT MON JUL 30 2012
GAC103-251-SCC029-049-053-302100-
/O.CON.KCHS.SV.W.0199.000000T0000Z-120730T2100Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-COLLETON SC-
415 PM EDT MON JUL 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL COLLETON...NORTHERN JASPER...HAMPTON...NORTHWESTERN
EFFINGHAM AND SOUTHERN SCREVEN COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES WEST OF HENDERSONVILLE TO SHEPPARDS...MOVING SOUTHEAST AT 5
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...EGYPT...HUNTERS...KILDARE...NEWINGTON...OLIVER...SHAWNEE...
SYLVANIA...ALMEDA INTERSECTION...CUMMINGS...EARLY BRANCH...ESTILL...
FURMAN...GARNETT...GILLISONVILLE...GRAYS...GREEN POND...HAMPTON...
HENDERSONVILLE...ISLANDTON...LAKE WARREN STATE PARK...LENA...LURAY...
MCPHERSONVILLE...PINELAND...RITTER...ROBERTVILLE...SCOTIA...
SHIRLEY...VARNVILLE...WALTERBORO...WHITE HALL AND YEMASSEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3282 8142 3277 8142 3277 8143 3274 8140
3277 8134 3284 8126 3286 8127 3302 8068
3270 8056 3266 8070 3270 8083 3266 8087
3262 8085 3245 8149 3272 8176
TIME...MOT...LOC 2015Z 309DEG 6KT 3281 8083 3263 8151
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:42 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 1:42 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 142 PM EDT MON JUL 30 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A TROUGH OF LOW PRESSURE LINGERS INLAND. EXPECT A SERIES OF WEAK UPPER LEVEL DISTURBANCES TO SWING ACROSS THE AREA THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A VERY COMPLEX YET INTERESTING PATTERN IS IN PLACE THIS MORNING. WE HAVE STARTED THE DAY WITH MUCH MORE CLOUD COVER THAN THE LAST FEW MORNINGS WHICH IS LIMITING OUR LATE MORNING INSOLATION AND TEMPERATURE RISE. A POTENT SURFACE TROUGH AND ASSOCIATED MESOSCALE LOW PRESSURE AREA ARE IN PLACE ACROSS THE FORECAST AREA WITH THE LOW QUITE EVIDENT IN THE SWIRL ON VISIBLE SATELLITE OVER EAST CENTRAL GA. A SHORTWAVE TROUGH IS CURRENTLY MOVING OFF THE COAST AND HAS BEEN RESPONSIBLE FOR TRIGGERING SEVERAL INTENSE CLUSTERS OF THUNDERSTORMS OVER OUR COASTAL WATERS. 12Z UPPER AIR ANALYSIS SHOWS A COUPLED UPPER JET OVERHEAD WITH THE UPPER DIVERGENCE CENTERED OVER OUR COASTAL WATERS. THESE FEATURES ARE STILL TRIGGERING ADDITIONAL SHOWERS AND TSTMS OVER THE WATERS BUT MUCH OF THIS ACTIVITY SHOULD REMAIN OFFSHORE AND DIMINISH IN COVERAGE THROUGH EARLY THIS AFTERNOON. THE EXTENSIVE MID AND HIGH CLOUDINESS THAT EXISTS ACROSS THE EASTERN PORTIONS OF THE AREA SHOULD MOVE OFF TO THE EAST ALONG WITH THE CONVECTION. HOWEVER...A JUICY LOW-LEVEL ENVIRONMENT WITH PW/S ON THE 12Z CHS SOUNDING OF 2.15" AND EXTENSIVE MOISTURE CONVERGENCE ASSOCIATED WITH THE INLAND SURFACE LOW ARE RESPONSIBLE FOR BROKEN STRATUS AND STRATOCUMULUS IN MANY AREAS. PREDICTING THE EVOLUTION OF THIS LOW CLOUDINESS IS TRICKY. ALTHOUGH THE ATMOSPHERE IS MOISTURE-LADEN AT PRESENT...MODEL SOUNDINGS DO SHOW SUBSTANTIAL DRYING IN THE 900-600 MB LAYER THIS AFTERNOON. ADDITIONALLY...WEAK NVA BEHIND THE DEPARTING SHORTWAVE COULD CAUSE ENOUGH SUBSIDENCE TO HELP CLEAR OUT SOME OF THIS CLOUDINESS AND ALLOW FOR A BIT MORE DIABATIC HEATING THAN WE ARE SEEING NOW. TEMPERATURES EXPECTED TO CLIMB INTO THE LOWER 90S FAR INLAND BY MID-AFTERNOON WITH VALUES IN THE UPPER 80S TO NEAR 90 FARTHER EAST. ALTHOUGH THE UPPER JET DIVERGENCE IS PROGGED TO SHIFT EAST OF THE AREA TODAY...WE ARE WATCHING A POTENT SHORTWAVE CURRENTLY DROPPING SOUTHEAST OUT OF THE SOUTHERN APPALACHIANS. PVA ASSOCIATED WITH THIS FEATURE IS PROGGED TO SHIFT INTO OUR AREA LATE THIS AFTERNOON INTO THE EARLY EVENING. ASSUMING WE ERODE SOME OF THE LOW CLOUDS AND SOME DRIER AIR ADVECTS INTO THE MID-LEVELS...THE ENVIRONMENT COULD BE FAVORABLE FOR SOME MULTICELLULAR STORM CLUSTERS AND ANOTHER ROUND OF SEVERE WEATHER. THE LIMITING FACTOR TODAY IS DEFINITELY THE CLOUD COVER THAT WAS NOT AROUND YESTERDAY MORNING. THUS LOW-LEVEL THETA-E WILL NOT NEARLY BE WHAT WE SAW YESTERDAY SO THIS COULD TEND TO LIMIT THE WIDESPREAD NATURE OF THE SEVERE WEATHER THREAT. THE SEVERE THREAT WILL LIKELY RAPIDLY EVOLVE BASED ON MESOSCALE BOUNDARY INTERACTIONS SO WE WILL CONTINUE TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... THROUGH SUNSET...CONVECTIVE RAINS WILL CONTINUE OVER THE REGION LIKELY BUILDING OVER INLAND GEORGIA ZONES LATE AS BOUNDARIES EDGE FURTHER WSW. IT IS A LITTLE UNCLEAR HOW MUCH INSTABILITY WILL BE LEFT LATER THIS EVENING AND OVERNIGHT BUT THE SURFACE WAVE SHOULD SLIDE TO THE N OF CHARLESTON AND LOW LEVEL MOISTURE CONVERGENCE IS EXPECTED TO EBB. WE MAINTAINED TRENDS OF DECREASING POPS OVERNIGHT LEAVING SOME NEAR COASTAL POPS AFTER MIDNIGHT. LOWS IN THE LOWER 70S AND MAYBE A LITTLE PATCHY LIGHT FOG LOCALLY... ESPECIALLY INLAND. TUESDAY THROUGH WEDNESDAY...THE BROAD UPPER TROUGH WILL CONTINUE TO MAINTAIN CONTROL ACROSS THE EASTERN UNITED STATES WHILE A STRONG UPPER RIDGE REMAINS ACROSS THE MIDDLE OF THE COUNTRY. MODELS SHOWS AN IMPRESSIVE UPPER DISTURBANCE TRACKING TOWARD THE CWA ON TUESDAY. EXPECT THIS SYSTEM TO BRING AT LEAST THE POTENTIAL FOR SCATTERED CONVECTION WHICH WILL LIKELY DEVELOP ACROSS INLAND AREAS FIRST BEFORE PROPAGATING EASTWARD TOWARD COASTAL COUNTIES. MODEL SOUNDINGS SHOW A BIT OF DRY AIR ALOFT EARLY TUESDAY...BUT PWATS WILL QUICKLY CLIMB TO OVER 2 INCHES BY LATE AFTERNOON. A FEW THUNDERSTORMS COULD BECOME STRONG OR SEVERE WITH DAMAGING WINDS AND FREQUENT LIGHTNING THE PRIMARY THREATS. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT SOME SHORTWAVE ENERGY ALONG WITH PLENTY OF LINGERING DEEP MOISTURE WILL RESIDE OVER THE AREA THROUGH LATE TUESDAY NIGHT AND INTO EARLY WEDNESDAY MORNING. THIS COULD RESULT IN THE CONTINUATION OF SOME LATE NIGHT CONVECTION. IF TIMING OF THE MODELS IS CORRECT...THEN BY WEDNESDAY AFTERNOON THE BULK OF THE MOISTURE ASSOCIATED WITH THIS SYSTEM SHOULD BE MAINLY OFFSHORE. TEMPERATURES FOR BOTH DAYS WILL REFLECT SEASONAL NORMALS WITH HIGHS TOPPING OUT IN THE LOW TO MID 90S AND LOWS DIPPING INTO THE LOW TO MID 70S. THURSDAY LOOKS TO BE MORE OF A TRANSITION DAY AS THE UPPER TROUGH BEGINS TO WEAKEN AND THE UPPER RIDGE OVER THE MIDDLE OF THE UNITED STATES BEGINS TO BUILD EASTWARD. STILL...SOME ISOLATED TO SCATTERED CONVECTION IS EXPECTED TO DEVELOP DURING THE TRADITIONAL AFTERNOON/EARLY EVENING HOURS AS THE SEA BREEZE TRACKS INLAND. THUS...HAVE MAINTAINED CHANCE POPS...BUT EXPECT MUCH LESS COVERAGE THAN PREVIOUS DAYS. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... THE UPPER TROUGH ACROSS THE EASTERN STATES WILL CONTINUE TO WEAKEN AS THE UPPER RIDGE BUILDS EASTWARD TOWARD THE REGION. THE FORECAST AREA WILL BECOME POSITIONED BETWEEN THE SURFACE HIGH PRESSURE TO THE WEST AND THE ATLANTIC HIGH PRESSURE BY THE WEEKEND. DURING THIS TRANSITION...THE PATTERN WILL BE MUCH LESS EFFECTIVE AT GENERATING PRECIPITATION. THEREFORE...HAVE POPS GENERALLY CAPPED AT 20 PERCENT FOR EACH AFTERNOON WHILE DRY CONDITIONS WILL LIKELY PERSIST DURING THE OVERNIGHT PERIODS. TEMPERATURES WILL REFLECT NORMAL SUMMERTIME HIGHS AND LOWS WITH HIGHS IN THE LOW TO MID 90S AND LOWS GENERALLY IN THE MID 70S. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... PRIMARILY VFR AT BOTH TERMINALS WITH THE EXCEPTION OF EARLY MVFR CIGS AND THUNDERSTORMS. THUNDERSTORM INITIATION TIMING IS SIMILAR TO YESTERDAY...BUT MODELS ARE SHOWING THE THUNDERSTORM ACTIVITY DIMINISHING RATHER QUICKLY...AROUND 00Z. LOW LEVEL MOISTURE HAS STUCK AROUND LONGER THAN EXPECTED...BUT SATELLITE HAS SHOWN A DRYING TREND TO THE WEST AND THAT SHOULD CONTINUE IN THE AFTERNOON AS TEMPERATURES RISE. EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. && .MARINE... SIMILAR TO PAST DAYS IN SOME COASTAL AREAS...CONVECTION MAY POSE A THREAT FOR DANGEROUS LIGHTNING AND LOCALIZED CONVECTIVE WIND GUSTS. IT APPEARS THAT SHOWERS AND TSTMS WILL BE EVENTUALLY BECOME MORE NUMEROUS TODAY. OTHER THAN TSTM HAZARDS...LITTLE TO NO CHANGE TO THE COASTAL WATERS FORECAST PHILOSOPHY THROUGH TONIGHT. SW FLOW 15 KT OR LESS AND SEAS 2-4 FT. ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS JUST INLAND THROUGH THE MIDDLE OF NEXT WEEK. A SOUTH TO SOUTHWEST FLOW WILL PERSIST WITH WINDS REACHING 15 TO 20 KNOTS DURING NOCTURNAL SURGING. SEAS WILL ALSO INCREASE IN CONJUNCTION WITH INCREASING WINDS...BUT EXPECT CONDITIONS TO GENERALLY REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...JHP LONG TERM...JHP AVIATION...BDC MARINE...JHP
Hazardous weather outlook, Jul 30, 11:05 AM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1105 AM EDT MON JUL 30 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-311515- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1105 AM EDT MON JUL 30 2012 ...ISOLATED SEVERE THUNDERSTORMS AND LOCALIZED FLOODING POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA TODAY AND CONTINUE INTO THE EARLY EVENING HOURS. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS AND DEADLY CLOUD TO GROUND LIGHTNING. ALSO...TORRENTIAL RAINFALL COULD BE A CONCERN WITH ANY SHOWERS AND STORMS THAT DEVELOP AND SOME LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jul 30, 2:48 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT MON JUL 30 2012
GAZ116-117-119-138-139-301915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND BRYAN-INLAND
LIBERTY-
248 PM EDT MON JUL 30 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
CHATHAM COUNTIES THROUGH 315 PM EDT...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SUNBURY...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...HALFMOON LANDING...KELLER...RETREAT...ST. CATHERINES ISLAND
AND SUNBURY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3169 8144 3187 8130 3184 8102 3183 8103
3181 8103 3176 8107 3172 8113 3163 8112
3162 8113
TIME...MOT...LOC 1849Z 277DEG 11KT 3174 8125Special weather statement, Jul 30, 3:08 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT MON JUL 30 2012
GAZ087-088-SCZ040-042-043-302000-
ALLENDALE-HAMPTON-INLAND COLLETON-JENKINS-SCREVEN-
308 PM EDT MON JUL 30 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
ALLENDALE...HAMPTON AND COLLETON COUNTIES THROUGH 400 PM EDT...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BELLS CROSSROADS
TO 6 MILES NORTHEAST OF PERKINS...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...EMMALANE...HILLTONIA...MILLEN...MILLHAVEN...
PERKINS...SYLVANIA...WOODCLIFF...ALLENDALE...ALMEDA INTERSECTION...
APPLETON...ASHTON...BARTON...BRUNSON...CROCKETVILLE...CUMMINGS...
EARLY BRANCH...ESTILL...FAIRFAX...GIFFORD...HAMPTON...ISLANDTON...
LAKE WARREN STATE PARK...LENA...LURAY...MILEY...RUFFIN...SEIGLING...
SYCAMORE AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3293 8204 3293 8196 3296 8184 3292 8176
3303 8157 3307 8157 3307 8155 3300 8077
3271 8073 3272 8098 3275 8102 3272 8105
3273 8207
TIME...MOT...LOC 1909Z 334DEG 13KT 3292 8083 3295 8186Special weather statement, Jul 30, 3:22 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT MON JUL 30 2012
GAZ138>141-301945-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
322 PM EDT MON JUL 30 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 345 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HARRIS NECK...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...CRESCENT...HARRIS NECK...MERIDIAN...
PINE HARBOR...SAPELO ISLAND...SHELLMAN BLUFF...VALONA AND WOLF
ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8139 3161 8142 3167 8128 3159 8115
3157 8115 3155 8117 3152 8117 3147 8119
3140 8125 3137 8125 3137 8126 3134 8127
3130 8132
TIME...MOT...LOC 1922Z 322DEG 7KT 3163 8127Special weather statement, Jul 30, 3:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT MON JUL 30 2012
GAZ139>141-302015-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND MCINTOSH-
350 PM EDT MON JUL 30 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 415 PM EDT...
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLACKBEARD ISLAND...MOVING SOUTHEAST AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...HARRIS NECK...SAPELO ISLAND...SHELLMAN BLUFF...
VALONA AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3158 8138 3169 8120 3161 8113 3155 8117
3152 8117 3147 8119 3140 8125 3137 8125
3137 8127 3133 8127 3131 8130
TIME...MOT...LOC 1950Z 325DEG 9KT 3156 8123The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:59 PM EDT | Special Weather Statement | CHS | Hampton, Jasper | 46 min |
| Jul 30, 3:08 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 52 min |
| Jul 30, 4:27 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 48 min |
| Jul 30, 4:43 PM EDT | Special Weather Statement | CHS | Bamberg | 32 min |
| Jul 30, 4:57 PM EDT | Special Weather Statement | CHS | Berkeley | 48 min |
| Jul 30, 5:13 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Jul 30, 5:24 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 66 min |
| Jul 30, 6:07 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 53 min |
| Jul 30, 6:14 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 31 min |
| Jul 30, 6:35 PM EDT | Special Weather Statement | CHS | Colleton | 25 min |
| Jul 30, 7:58 PM EDT | Special Weather Statement | CHS | Charleston | 32 min |
| Jul 29, 8:11 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Effingham, Evans, Screven | 49 min |
| Jul 29, 8:42 PM EDT | Special Marine Warning | CHS | 63 min | |
| Jul 29, 9:41 PM EDT | Special Weather Statement | CHS | Candler, Evans, Tattnall | 49 min |
| Jul 29, 10:30 PM EDT | Special Weather Statement | CHS | Bryan, Bulloch, Candler, Evans, Long, Tattnall | 45 min |
| Jul 30, 7:05 AM EDT | Special Marine Warning | CHS | 85 min | |
| Jul 30, 8:38 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 30, 10:24 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 30, 11:58 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 30, 2:39 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jul 30, 2:48 PM EDT | Special Weather Statement | CHS | Liberty | 27 min |
| Jul 30, 2:52 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 53 min |
| Jul 30, 3:22 PM EDT | Special Weather Statement | CHS | McIntosh | 23 min |
| Jul 30, 3:36 PM EDT | Special Marine Warning | CHS | 98 min | |
| Jul 30, 3:50 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Jul 30, 4:09 PM EDT | Special Weather Statement | CHS | McIntosh | 36 min |
| Jul 30, 4:24 PM EDT | Special Weather Statement | CHS | Bulloch | 51 min |
| Jul 30, 4:52 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 23 min |
| Jul 30, 5:23 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 30, 5:50 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 55 min |
| Jul 30, 6:32 PM EDT | Special Marine Warning | CHS | 58 min | |
| Jul 30, 6:45 PM EDT | Special Weather Statement | CHS | Liberty, Long | 45 min |
| Jul 30, 6:51 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 54 min |
| Jul 30, 7:14 PM EDT | Special Weather Statement | CHS | Long | 46 min |
| Jul 30, 7:26 PM EDT | Special Marine Warning | CHS | 47 min | |
| Jul 30, 7:56 PM EDT | Special Marine Warning | CHS | 55 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.